Alert archive / Texas / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 237, NWS Shreveport, LA

June 13, 1997Marion County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 13, 1997, 7:16 PM CDT for Marion County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 13, 1997, 7:16 PM CDT (00:16 UTC)
Expired
Jun 13, 1997, 8:00 PM CDT
In force
44 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Marion County, TX

The radar

The Shreveport radar (KSHV), 62 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 7:25 PM CDTThunderstorm Wind 60Smithland, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 4:00 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1997-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3531 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1997-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3531 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 140017
SVRSHV
TXC315-140100-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
716 PM CDT FRI JUN 13 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS IS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:15 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Jun 13, 3:15 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CDT FRI JUN 13 1997

AN ATMOSPHERE TEMPO STABILIZED BY MRNG CONVECTION ATTM APPEAR TO BE
READY TO UNCORK AS A VORT LOBE INTERACTS WITH FNTL BNDRY ACRS CNTRL-SE
OK AND UPR JET NOSES INTO EAST TX. SRLY WINDS INCREASED MARKEDLY ACRS
NW 2/3 OF CWA DURG PAST COUPLE HOURS. STORMS POPPING ON N-NW LIMITS
OF SHV RADAR AND BLDG CLDS OVHD. VERY HIGH CAPES OVR EAST TX COMBINED
WITH SEASONABLY DECENT LOW LVL SHEAR AND UPR DIV SUGGEST A TORNADIC
POTENTIAL. AFT LOOKING AT FNTL POSN AND STG THETA-E ADV ALL NIGHT OVR
NE TX HAVE TO CONSIDER STORMS MAY LAST WELL INTO NIGHT. WITH 90% BNDRY
LYR RH SPREADING TONIGHT SHOULD SEE RA AND/OR FOG AREAWIDE. AS FNT
WASHES OUT OVR AREA ON SAT...PLENTIFUL 850 MSTR KEEP SOME CLDS IN AND
GIVE US ONE MORE DAY OF SUB-90 WX. PROB WONT BE SO LUCKY ON SUN WITH
STGR SOUTH FLOW AND DRYER AIR EARLY. HOWEVER...70% MEAN RH QUICKLY
SPREADING ACROSS NORTHERN CWA AS TROF DEEPENS OVR HIGH PLAINS.
GIVEN RECENT TRENDS AND CLD CVR...WILL COMPRO ON MODEL HIGH TEMPS.
STICK WITH WARMER FWC LOWS FOR TONIGHT GIVEN DEWPOINTS.
SHV 73/89/70/91  4213        MLU 72/85/70/89  3212

VII

In the hours before

Local storm report, Jun 13, 6:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    2 SE BOGATA               TX   70 MPH TSTM GUST
06/13/97   RED RIVER                      REPORTED FROM LOCAL S.O.

0630 PM    MT PLEASANT               TX   70 MPH TSTM GUST
06/13/97   TITUS                          UPROOTED TREES WITH DAMAGE TO
                                          SOME ROOFS OF HOMES IN TOWN..

0620 PM    3 N MT VERNON             TX   0.75 INCH HAIL
06/13/97   FRANKLIN

0628 PM    10 NE MT VERNON           TX   WIND DAMAGE
06/13/97   FRANKLIN                 T      POSSIBLE TORNADO REPORTED
                                          FROM LOCAL S.O.
.
13
Local storm report, Jun 13, 7:04 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0645 PM    MT PLEASANT               TX   WIND DAMAGE
06/13/97   TITUS                          NUMEROUS REPORTS OF DAMAGE
                                          TO STRUCTURES IN TOWN
                                          INCLUDING THE LOCAL SCHOOL AND
                                          WAREHOUSES IN TOWN.

0700 PM     DANGERFIELD              TX   70 MPH TSTM GUST
06/13/97    MORRIS                        GUSTS REPORTED FROM LOCAL
                                          STORM SPOTTERS
13
.
13
Local storm report, Jun 13, 7:07 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED SPACING...
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0645 PM    MT PLEASANT               TX   WIND DAMAGE
06/13/97   TITUS                          NUMEROUS REPORTS OF DAMAGE
                                          TO STRUCTURES IN TOWN
                                          INCLUDING THE LOCAL SCHOOL AND
                                          WAREHOUSES IN TOWN.

0700 PM    DANGERFIELD               TX   70 MPH TSTM GUST
06/13/97   MORRIS                         GUSTS REPORTED FROM LOCAL
                                          STORM SPOTTERS
13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:02 PM CDTSevere Thunderstorm WarningSHVCass58 min
Jun 13, 7:23 PM CDTSevere Thunderstorm WarningSHVUpshur52 min
Jun 13, 7:53 PM CDTSevere Thunderstorm WarningSHVHarrison67 min
Jun 13, 8:14 PM CDTSevere Thunderstorm WarningSHVFranklin, Wood46 min
Jun 13, 9:32 PM CDTSevere Thunderstorm WarningSHVGregg28 min
Jun 13, 9:58 PM CDTSevere Thunderstorm WarningSHVPanola62 min
Jun 13, 10:13 PM CDTSevere Thunderstorm WarningSHVWood47 min
Jun 13, 10:33 PM CDTSevere Thunderstorm WarningSHVUpshur57 min
Jun 13, 11:02 PM CDTSevere Thunderstorm WarningSHVGregg28 min

Nearby

Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.